MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Codes Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.There have been no other complaints reported in the lot number.Root cause has not been identified the manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported during the intraocular lens implantation the plunger was providing significant resistance during implantation, then gave way, resulting in the lens firing out of the injector and through the posterior capsule and into the vitreous.Additional information ha been requested and received stating the patient was harmed by the injector shooting out the lens with unusual force that led to her needing a vitrectomy and lens replacement.
 
Additional Manufacturer Narrative
Additional information provided in h.10.Corrected information provided in h.6.Event code of capsule rupture has been added.Previously sent as 4581.Viscoelastic was not provided.It is unknown if a qualified product was used.The instructions for use (ifu) instructs: during device preparation and implantation of the lens with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The ifu instructs: after the lens has been advanced to the nozzle line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome.No further information has been provided.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15579097
Report Number1119421-2022-02160
Device Sequence Number20678721
Product Code KYB
UDI-Device Identifier00380652394864
UDI-Public00380652394864
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/13/2024
Device Model NumberAU00T0
Device Lot Number15234059
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer02/20/2023
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown